MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS
Model Number 470036-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.However, isi has not received the product involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm debakey forceps instrument wrist cable broke.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: the instrument was inspected prior to use.There was no damage or anything out of the ordinary observed.The issue occurred during a mitral valve repair.The instrument did not collide with any other instrument or tool during the procedure.There were no issues related to opening or closing the grips, to left and right (yaw) motion of the grips or up and down (pitch) motion of the wrist.One cable, which is controlling the opening and closing of the jaws, was visibly protruding from the distal end of the instrument.No fragment fall inside the patient's anatomy.No video or photographic images of the devices are available of is review.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm debakey forceps instrument for failure analysis investigation.The instrument was analyzed and was found to have a frayed grip cable at the idler pulleys.Some wires were broken, but the cable itself was not fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.Additional observation not reported by site: the instrument was found to have multiple indentations on the edge of the distal idler pulleys.There were no pieces missing.

Brand Name
ENDOWRIST
Common Device Name
DEBAKEY FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19957005
Report Number2955842-2024-18099
Device Sequence Number21057158
Product Code NAY
UDI-Device Identifier00886874112236
UDI-Public(01)00886874112236(10)N10200713
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470036-04
Device Catalogue Number470036
Device Lot NumberN10200713 0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/10/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose